MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH NO 4 TRIATH TS PLUS TIB INS X3 POLY 11MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH NO 4 TRIATH TS PLUS TIB INS X3 POLY 11MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5537-G-411
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Loss of Range of Motion (2032)
Date of Event 05/17/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reported event: an event regarding range of motion (rom) involving a triathlon insert was reported.The event was confirmed via medical review.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remains implanted.Clinician review: a review of the provided medical records by a clinical consultant indicated: "i can confirm that the patient had a revision right total knee arthroplasty in sometime in (b)(6) 2019 since i was able to see x-rays of the revision implant and was able to construct a timeline based on office visits.I did not have the revision operation report.I can confirm that the patient underwent manipulation at about six weeks after surgery for stiffness.No other information about this patient was given.Root cause analysis: the root cause of this event cannot be determined with certainty.Stiffness following revision total knee arthroplasty is not unusual and manipulation often becomes necessary.Causes of stiffness are multifactorial including surgical technique, especially in the restoration of kinematics, with proper positioning, sizing, and alignment, patient factors including lifestyle, compliance with the postoperative therapy regime, activity level and bmi also contribute.There are patients who are prone to forming scar tissue as well.I would not attribute any causality to the implant itself." product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it as reported that the patient underwent a mua (manipulation under anesthesia_ due to limited range of motion.A review of the provided medical records by a clinical consultant indicated: "i can confirm that the patient had a revision right total knee arthroplasty in sometime in (b)(6) 2019 since i was able to see x-rays of the revision implant and was able to construct a timeline based on office visits.I did not have the revision operation report.I can confirm that the patient underwent manipulation at about six weeks after surgery for stiffness.No other information about this patient was given.Root cause analysis: the root cause of this event cannot be determined with certainty.Stiffness following revision total knee arthroplasty is not unusual and manipulation often becomes necessary.Causes of stiffness are multifactorial including surgical technique, especially in the restoration of kinematics, with proper positioning, sizing, and alignment, patient factors including lifestyle, compliance with the postoperative therapy regime, activity level and bmi also contribute.There are patients who are prone to forming scar tissue as well.I would not attribute any causality to the implant itself." no further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.The following devices were also listed in this report: device name# tri ts femur sz5 right; cat#5512-f-502; lot# dgr3x.Device name# tri ts baseplate size 4; cat#5521-b-400; lot# dou7eb.Device name# triathlon sym cone aug sz a; cat#5549-a-110; lot# e8k6.Device name# triathlon asymmetric x3 patella; cat#5551-g-320; lot# rntp.Device name# tri cemented stem 12mmx50mm; cat#5560-s-112; lot# 0083085m.Device name# triathlon cemented stem-15mm x 50mm; cat#5560-s-115; lot# 0084084d.Device name# tri rm/ll tib aug sz4 5mm; cat#5545-a-402; lot# erdwk0a.Device name# tri lm/rl tib aug sz4 5mm; cat#5545-a-401; lot# erdtn5d.Device name# tri post augment sz5 5mm; cat#5543-a-500; lot# dgv3d.Device name# triath fem distal aug 5mm - size 5 right; cat# 5540-a-502; lot# dhx7a.Device name# triath fem distal aug 5mm - size 5 right; cat# 5540-a-502; lot# dhx7a.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.
 
Event or Problem Description
Subject had a revision surgery of competitor components with stryker cone augments as part of the 76 triathlon cones study.Subject required a manipulation under anesthesia for limited range of motion which resolved following the mua on (b)(6) 2019.

Brand Name
NO 4 TRIATH TS PLUS TIB INS X3 POLY 11MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20885506
Report Number0002249697-2024-01679
Device Sequence Number8934196
Product Code MBH
UDI-Device Identifier07613327027228
UDI-Public07613327027228
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Catalogue Number5537-G-411
Device Lot Number6X5NLV
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/18/2024
Initial Report FDA Received Date12/09/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/09/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age72 YR
Patient SexFemale
Patient Weight107 KG
Patient EthnicityNon Hispanic
Patient RaceWhite